1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

invokana side effects

Discussion in 'Other Diabetic Medications' started by ben1972x, Jan 1, 2016.

  1. ben1972x

    ben1972x Type 2 · Member

    Messages:
    16
    Likes Received:
    0
    Trophy Points:
    41
    hi,

    i was put on invokana about 8 months ago with metformin. i was put on 300mg dose of invokana & 1000mg twice a day of metformin.

    after only a few days i started to problems down below with the invokana. i got a yeast infection a really bad one. i was put on antibiotics & it did clear up a bit. ever since i have had problems but the last 2 weeks it has been really bad. i have been up the docs alot over the last 4 weeks complaining about a yeast infection they gave me what they could but it didnt clear up. in fact it got worse alot worse. the gp & nurse said its the worst they have seen in a long time. things were even swolen twice the size it should be. i have also been getting alot of pain around my lower back which they think is my kidneys. i was told that invokana can effect the kidneys but i have only had 1 blood test to see if everything is working ok.

    also since taking invokana my migraines have been getting more frequent & i did wounder why this could be happening but thought nothing of it till a few days ago when i was reading the side effects. i get migraines when i am dehydrated & i find out that invokana can cause dehydration.

    i have stopped the invokana the last 3 days as i really needed my yeast infection to get better as i carnt even sit down as i am in far to much pain. all i can do is lay down. things are improving but my sugar levels are going up. this mornings fasted bs levels were 18.1 mmol which i know isnt good.

    i am very conffused with it all. the gp said that its up to me what i do with my medication but i feel very ill with the infection i can not see me living with it just to be on invokana. they said that i should get back in contact with them if my bs rise to high so it looks like another gp visit next week to see if they can offer me another form of medication.

    i have been on insulin but i found it hard to regulate my bs levels daily. thats why they put me on oral medication.

    i have been seeing a diabetic specialist nurse but i did phone then up a few days ago trying to explain the situation i was in but they have discharged me as they feel i dont need them anymore.

    it feels like i either have to live with a chronic yeast infection or high bs levels.

    i have type 2 diabetes.

    the good thing with the invokana is that i have lost 10kg in the last 8 months & i dont want to put the weight back on.i was hoping that my bs levels had gone down because of the weight loss but since stopping the invokana my bs levels are going up fast so it doesn't look like the weight loss has truly helped.
     
  2. ijcrowland

    ijcrowland Type 2 · Member

    Messages:
    20
    Likes Received:
    1
    Trophy Points:
    23
    Oh dear, I feel so so sorry for you. It's bad enough a women getting thrush. I saw my gp only tonight and he said that this is the reason he doesn't put men on this medication. The diabetic consultant I was referred to put me on this and I am now on the 300 dose. I have just developed thrush too and it is pleasant. What I didn't realise from reading a few bits of research online is that this medication is very new and has not yet been given the go ahead by NICE for use in the NHS. Yes, that's what it said. Don't know if that's any different now. We really must look into our meds and not take the word of others that really should know what's what. Do you ever feel we are just guinea pigs sometimes?
     
  3. ijcrowland

    ijcrowland Type 2 · Member

    Messages:
    20
    Likes Received:
    1
    Trophy Points:
    23
    Whooops! Meant thrush is unpleasant in my message.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook